Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 138, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2012, 9:12 PM CDT for Bienville Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 9:12 PM CDT (02:12 UTC)
- Expired
- May 7, 2012, 10:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 9:30 PM CDT | TSTM WND DMG | Bienville, LA | TREE DOWN ACROSS THE ROAD NEAR THE TOWN OF BIENVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 7:39 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272
WUUS54 KSHV 080212
SVRSHV
LAC013-080300-
/O.NEW.KSHV.SV.W.0138.120508T0212Z-120508T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 1000 PM CDT
* AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF GIBSLAND...OR
17 MILES SOUTHEAST OF MINDEN...AND MOVING SOUTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JAMESTOWN...BIENVILLE...BRICE...LIBERTY HILL...CASTOR...LUCKY...
SALINE AND FRIENDSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3215 9282 3216 9318 3241 9325 3245 9323
3246 9315 3252 9317 3256 9302 3258 9292
3249 9288 3245 9288 3245 9285 3232 9279
TIME...MOT...LOC 0212Z 351DEG 14KT 3242 9309
$$
031 follow-up statement
000
WWUS54 KSHV 080241
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 PM CDT MON MAY 7 2012
LAC013-080300-
/O.CON.KSHV.SV.W.0138.000000T0000Z-120508T0300Z/
BIENVILLE LA-
941 PM CDT MON MAY 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR BIENVILLE PARISH...
AT 937 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LUCKY...OR 16 MILES WEST OF JONESBORO...MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRIENDSHIP AND SALINE
LAT...LON 3215 9282 3216 9318 3236 9320 3241 9315
3246 9315 3245 9312 3250 9303 3249 9288
3245 9288 3245 9285 3232 9279
TIME...MOT...LOC 0241Z 346DEG 17KT 3227 9298
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:03 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 7, 8:03 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 803 PM CDT MON MAY 7 2012 .DISCUSSION... LINE OF STG TO SVR TSTMS FILLING IN ALONG PREFRONTAL TROF...MOVG INTO NE TX...PROMPTED ISSUANCE OF ANOTHER SVR TSTM WATCH IN EFFECT UNTIL MIDNIGHT. STORMS OVER SW AR...ACCELERATED SOUTHWARD INTO EXTREME NW LA AS WELL. BOTH AREAS HAVE BEEN MERGED TOGETHER IN NEW WATCH./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 70 81 63 79 56 / 50 50 40 20 10 MLU 68 84 63 80 54 / 40 50 50 30 10 DEQ 64 77 55 79 49 / 50 30 20 10 10 TXK 66 78 59 79 53 / 40 50 30 20 10 ELD 65 78 59 79 50 / 40 50 30 20 10 TYR 67 77 60 78 55 / 70 50 40 20 10 GGG 68 79 61 78 53 / 70 50 40 20 10 LFK 70 83 64 80 57 / 40 50 40 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 7, 11:36 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1136 AM CDT MON MAY 7 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1136 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. ALSO...SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG AN OUTFLOW BOUNDARY MOVING INTO THE AREA FROM THE NORTH. SOME THUNDERSTORMS THAT DEVELOP MAY BECOME SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE AREA ON TUESDAY AND WEDNESDAY...AS THE SLOW TO MOVE COLD FRONT REMAINS NEAR THE AREA. ALSO...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS WEEKEND AS AN UPPER LEVEL LOW AND SURFACE COLD FRONT APPROACH THE AREA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. 20
In the hours before
Local storm report, May 7, 8:27 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG COTTON VALLEY 32.81N 93.42W
05/07/2012 WEBSTER LA LAW ENFORCEMENT
ALOT OF TREES DOWN ACROSS NORTHERN PARTS OF WEBSTER
PARISH.
&&
20Local storm report, May 7, 8:28 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG MOUNT PLEASANT 33.17N 94.98W
05/07/2012 TITUS TX 911 CALL CENTER
ALOT OF TREES REPORTED DOWN FROM MOUNT PLEASANT TO
WINFIELD.
&&
20Local storm report, May 7, 8:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 5 SE MOUNT PLEASANT 33.11N 94.91W
05/07/2012 E1.50 INCH TITUS TX EMERGENCY MNGR
&&
20Local storm report, May 7, 8:39 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG MOUNT PLEASANT 33.17N 94.98W
05/07/2012 TITUS TX EMERGENCY MNGR
POWERLINES REPORTED DOWN IN THE TOWN OF MOUNT PLEASANT.
&&
20Local storm report, May 7, 8:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL IDABEL 33.90N 94.82W
05/07/2012 E0.88 INCH MCCURTAIN OK TRAINED SPOTTER
&&
20Local storm report, May 7, 8:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG DAINGERFIELD 33.03N 94.72W
05/07/2012 MORRIS TX NEWSPAPER
LARGE TREE FELL ON A HOUSE IN DAINGERFIELD AND NUMEROUS
TREES DOWN ALONG HWY 259
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:49 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 56 min |
| May 7, 8:31 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.